Share important questions and provide support to others experiencing breast cancer and treatment-related pain.
Posted on: Sep 14, 2018 05:35AM
Is anyone having severe side effects post chemo and radiation while taking estrogen blockers? Since treatment I have not been able to get back to pre cancer life style. I am in chronic pain with fatigue and insomnia and cognitive issues. Weight gain as well. I don't feel like I can work let alone do many things during the day and I feel like that is hard to get anyone to truly understand. Is anyone else having these issues? I feel like I am crazy.
Page 1 of 1 (10 results)
Posts 1 - 10 (10 total)
Sep 14, 2018 10:42AM Lula73 wrote:
let us know which med you’re on. Yes these are common side effects. But sometimes switching to another one helps. There are also several different supplements and prescription meds that can be used to combat the side effects.
Sep 14, 2018 10:48AM NotVeryBrave wrote:
What medication are you taking? You might ask about trying another one. I've read about people doing better or worse on different meds.
I had problems with concentration and depression on Tamoxifen as well as muscle spasms and vaginal discharge. I'm considering trying an AI if they determine that I'm menopausal, but I have osteopenia so worry about my bones.
Sep 14, 2018 11:21AM LisaBS wrote:
I started taking anastrozole and then the doctor switched me to exemestane because of my side effects with anastrozole. I also have osteopenia.
Sep 14, 2018 11:46AM - edited Sep 14, 2018 04:24PM by Moderators
hello I'm Tammy, I am going through the exact same things and feelings. They want to put me on an antidepressant that I was previously on many many years ago. And which I don't want. However I don't want to feel like this anymore either. It's not fair to my husband and my son, I would love somebody to talk to. This is all new to me new form new asking for help please reach out. Thank you Tammy
(Edited by Mods to delete member's personal phone number. We strongly recommend not posting personal information on a public forum, for your own privacy and security. Please exchange contact information using the Private Message feature.)
Sep 14, 2018 11:49AM Tammyterrel wrote:
sorry Lula I just saw your in North Carolina, you may not be able to get back in touch with me if you're close to the storm. Or in the next three days being affected by it. However I feel what you said is true to me too I'm in Florida and you can call me anytime. I'm up all night with this new medication on the estrogen blocker. Even with the alternative medications nothing helps. I will answer any time leave a message if I don't. Please survive the storm you have a friend in Florida.
Sep 14, 2018 01:33PM LisaBS wrote:
I have trouble with both meds as well.
Sep 14, 2018 07:33PM CBK wrote:
I have been on anastrozole, off once and back on since April 2018. The side effects have been awful for me. I’m pretty certain there are other things contributing to this. I have CIPN from taxol and had my ovaries removed while being perimenopausal. So my drop in estrogen could be much more extreme than the average person.
My joint aches are pretty intense but finally improving. I have had severe dizziness (that has seem to subsided by moving my dosing of anastrozole from late afternoon to first thing am) sleeping and hot flashes have improved overnight with the shift in timing of dosing.
I have tried a few things that have worked without a doubt for joint issues. Acupuncture which works for hot flashes as well. Of course my insurance doesn’t cover this so it gets pricey but some plans do and it’s well worth a try. Both my oncologist and psydiatrist are huge proponents of this. A strong yoga practice has literally saved my life through this transition. Probably the single biggest help to the side effects of anastrozole and CIPN.
I take a lot of supplements the B vitamins with complex’s, D3, calcium with magnesium and K2-plant based, high quality fish oil and turmeric.
Things have gotten better on anastrozole and believe me there were days I could not do a thing. My oncologist and I decided to switch me to brand Arimidex to see if that may further help my issues. I’m just waiting for medication to arrive from mail order pharmacy.
Oh I start PT this week too. I’m still undergoing breast reconstruction so there is a lot going on but honestly that doesn’t seem to be a factor. All of this started once my ovaries were removed and I was placed on anastrozole.
Oh i walk a lot with my dog, nothing more therapeutic than that! Movement movement movement. My Dr says critical to get 30 minutes aerobic activity per day. Research shows it lessens side effects.
My Dr wanted to put me on cymbalta for CIPN that is probably exasperating this, well not probably is definitely, but I haven’t done that yet. I have it in my treasure chest just waiting. Ha
You got to fight but don’t let ANYONE tell you it’s all in your head! And it does get better. I cry every day, tears of joy when I see little glimmers of “I got this”.
Sep 14, 2018 10:45PM JoE777 wrote:Hi Lisa, Sorry for the long post, but you sound like me in 2012. my first AI was letrozole in 2012. Took it for a year then switched to exemestane for about a year but couldn't stand it. SE-bone and joint pain, never sleeping, lose of appetite, hair thinning, severe depression and mood swings, couldn't walk for any length of time in the sun without weakness, felt like I had metastatic cancer. The doctor gave me antidepressants which did nothing but tamazapam helped me to stay asleep when I drifted off. After two years I moved to Texas when we retired so I stopped the AI and was left with something like fibromyalgia. New primary doctor put me on cymbalta which did help but had it's own SE. This year I was diagnosed metastatic to bone and lungs. Back on letrozole in combo with kisqali and zometo infusions. The side effects are horrible but it pulled me back from a dark place from where there was no return. Try to work closely with the doctors to try to relieve the SE but I know there has to be some quality of life . My cancer may have gone rogue with or without letrozole but doctors can't say because there is always A percentage of distant metastasis with early stage HR +. I suppose I would have stuck it out if I could have seen my future but I had 5 really good years. You can see my signature below. Hang in there. Be vocal, do what's best for you, stay active, be vigilant but live the best life you can live. I really feel like you'll be able to work out the best path possible for you. Hang tough, kick butt. Cyber hugs and Peace. Jo
Page 1 of 1 (10 results)